Texas, 2014Flash Flooding in Texas, July 18, 2014
July 18, 2014 · NWS CRP · 2 events in 1 county or zone
Thunderstorms developed over La Salle County near a slow moving frontal boundary. Deep moisture was over the region and a weak upper level disturbance approached during the early morning hours of July 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed over La Salle County near a slow moving frontal boundary. Deep moisture was over the region and a weak upper level disturbance approached during the early morning hours of July 18th. The thunderstorms produced locally heavy rainfall that led to flooding across parts of La Salle County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 18, 4:04 AM CST, 56 minutes earlier.
Area forecast discussion, Jul 18, 4:04 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT FRI JUL 18 2014
.SHORT TERM (TODAY THROUGH SATURDAY)...A VERY WEAK ALMOST
STATIONARY FRONTAL BOUNDARY REMAINS DRAPED NORTH OF THE CWA. WITH
ADDITIONAL AIDE FROM MID LEVEL VORT MAX...ENOUGH LIFT COMBINED
WITH DEEP TROPICAL MOISTURE WILL CONTINUE SHOWERS AND
THUNDERSTORMS THIS MORNING...WITH STORMS BEGINNING TO ENTER THE
NORTHERN PORTIONS OF THE CWA. MODELS CONTINUE TO KEEP THE MAIN
BOUNDARY NORTH OF THE REGION...WHILE CONVECTION CONTINUES AS THE
VORT MAX BREAKS OFF THE MAIN UPPER LEVEL TROUGH AND SLOWLY MOVES
OFF TO THE WEST. MAIN CONCERN WOULD BE HEAVY RAINS AS PWATS ARE
PROG TO REACH 2.3 INCHES...WITH WEAK STEERING FLOW PRODUCING SLOW
MOVING STORMS. MOISTURE WILL REMAIN AVAILABLE AS H85 FLOW REMAINS
GENERALLY OUT OF THE SOUTHEAST. EXPECTING DEVELOPMENT TO FILL IN
OVER THE WESTERN LOCATIONS THROUGH THE REST OF THE MORNING
HOURS...WITH DAYTIME HEATING ADDING TO THE INSTABILITY ALLOWING
FOR STORMS TO FILL OUT ACROSS THE EASTERN PORTIONS. STABILIZATION
SHOULD OCCUR THROUGH THE LATE AFTERNOON INTO THE EVENING HOURS AS
THE BOUNDARY WASHES OUT AND THE MAIN UPPER DISTURBANCE MOVES WEST
OF THE AREA. KNOCKED TEMPERATURES DOWN TODAY WITH THE EXPECTATION
OF THICKER CLOUD COVERAGE AND RAINFALL. CONTINUED SLIGHT TO CHANCE
POPS ON SATURDAY AS MOISTURE LINGERS WITH A WEAK UPPER DISTURBANCE
ACROSS THE AREA. RAIN CHANCES FOLLOW A TYPICAL DIURNAL TREND WITH
SHOWERS ACROSS THE EASTERN HALF EARLY IN THE MORNING...THEN
TRANSITIONING TO SHOWERS AND THUNDERSTORMS MID DAY AND MOVING
INLAND WITH THE SEA BREEZE.
&&
.SHORT TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL
SHORT WAVE TROUGH WILL MOVE THROUGH THE BRUSH COUNTRY SATURDAY
EVENING WITH POSSIBLY A WEAK SHEAR AXIS REMAINING OVER THE VICTORIA
CROSSROADS FOR SUNDAY. THERE WILL BE SUFFICIENT MOISTURE IN THIS
AREA FOR A LINGERING SLIGHT CHANCE OF CONVECTION OVER THE WESTERN
BRUSH COUNTRY SATURDAY EVENING. KEPT SLIGHT CHANCE POPS OVER THE
WATERS EARLY SUNDAY MORNING WITH ISOLATED CONVECTION POSSIBLE FOR
THE VICTORIA AREA ON SUNDAY. UPPER LEVEL RIDGE WILL STRENGTHEN OVER
SOUTHWEST TEXAS INTO THE SOUTHERN HIGH PLAINS SUNDAY THROUGH
TUESDAY. DRIER AIR AT 85H WILL MOVE INTO SOUTH TEXAS MONDAY NIGHT
AND CONTINUE INTO TUESDAY. THE UPPER RIDGE MOVES TO THE WEST ON
WEDNESDAY AND A TUTT LOW MOVES INTO DEEP SOUTH TEXAS. SUFFICIENT
MOISTURE WILL MOVE INTO THE COASTAL PLAINS TO MENTION SLIGHT CHANCE
POPS WEDNESDAY EXCEPT FOR THE FAR WEST COUNTIES. THE TUTT LOW MOVES
INTO NORTHERN MEXICO ON THURSDAY AND THE PRECIPITABLE WATER VALUES
LOWER SOME...SO NO MENTION OF RAIN CHANCES ON THURSDAY. WENT A FEW
DEGREES ABOVE GUIDANCE EACH DAY WITH THE WARMEST DAYS ON MONDAY AND
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 93 79 94 80 96 / 40 20 30 10 10
VICTORIA 90 77 94 77 96 / 60 20 30 10 20
LAREDO 98 79 101 80 104 / 40 30 20 20 10
ALICE 94 79 98 79 100 / 50 10 30 10 10
ROCKPORT 89 79 90 82 92 / 40 20 30 10 20
COTULLA 94 77 98 77 102 / 60 20 20 20 10
KINGSVILLE 95 79 98 79 99 / 40 10 30 10 10
NAVY CORPUS 90 80 90 82 92 / 30 20 30 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
CB/85...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Jul 18, 4:36 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT FRI JUL 18 2014
TXZ229>234-239>247-191045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
536 AM CDT FRI JUL 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
STRONG STORM IS POSSIBLE WITH SMALL HAIL AND GUSTY WINDS NEAR 40
MPH. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED AND MAY LEAD TO
ISOLATED LOCATIONS OF FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTH TEXAS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS
POSSIBLE OVER THE VICTORIA CROSSROADS SUNDAY. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE COASTAL PLAINS WEDNESDAY.
HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL BE POSSIBLE ACROSS
MUCH OF SOUTH TEXAS EACH AFTERNOON. CONDITIONS MAY FLIRT WITH HEAT
ADVISORY CRITERIA LATE OVER THE WEEKEND AND THROUGH THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-191045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
536 AM CDT FRI JUL 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS SATURDAY WITH ONLY ISOLATED THUNDERSTORMS POSSIBLE SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CB/TMT
Flash Flood, La Salle
- When
- July 18, 5:00 AM CST to 5:30 AM CST
- Where
- La Salle County, 6.39 mi SW of Artesia Wells to 2.88 mi SSW of Artesia Wells
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.220, -99.360
Flooding was reported on Farm to Market Road 133 west of Artesia Wells.
Flash Flood, La Salle
- When
- July 18, 5:00 AM CST to 5:30 AM CST
- Where
- La Salle County, 4.15 mi S of Los Angeles to 7.11 mi SSW of Los Angeles
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.410, -99.000
Water covered the road on Farm to Market Road 469 south of Los Angeles.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New Jersey, July 18, 20141 death · 1 event
- Flash Flood and Damaging Winds in Mississippi, July 18, 2014$60,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Kansas, July 18, 2014$3,000 · 1.75 in hail · 13 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 18 to 19, 20145 events
- Flash Flooding in Louisiana, July 18, 20144 events
- Hail and Damaging Wind in South Dakota, July 18, 201452 kt wind · 4 events
- Flash Flooding in Texas, July 18, 20143 events
- Flooding in Colorado, July 18 to 19, 20143 events
- Damaging Winds in Louisiana, July 18, 2014$10,000 · 52 kt wind · 2 events
- Hail in North Dakota, July 18, 20140.88 in hail · 2 events
- Hail in North Dakota, July 18, 20141 in hail · 2 events
- Funnel Cloud in Texas, July 18, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535221, 535222.